Alabama, 2011Wildfire in Alabama, November 12 to 16, 2011
November 12 to 16, 2011 · NWS HUN · 1 event in 1 county or zone
A wildfire began on the 12th near Courtland, Alabama. Windy and dry conditions that day allowed the fire to spread quickly.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire began on the 12th near Courtland, Alabama. Windy and dry conditions that day allowed the fire to spread quickly. The fire began near County Roads 284 and 288. The fire came within a half mile of a dozen homes, but none were impacted. The fire was contained by the 15th, and rainfall on the 16th put out the remaining flames. The exact cause is under investigation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 12, 9:37 AM CST, 23 minutes earlier.
Area forecast discussion, Nov 12, 9:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
937 AM CST SAT NOV 12 2011
.UPDATE...
FOR MORNING DISCUSSION
&&
.DISCUSSION...
UNDER A MILKY SKY OF ADVANCING CIRRUS...TEMPERATURES ARE WARMING
QUICKLY THIS MORNING AS STRONG LOW LEVEL SOUTHERLY FLOW ADVECTS WARM
AIR INTO THE CWFA. WHILE THIS WILL CAUSE HIGHS TO RISE INTO THE MID
60S FOR MUCH OF THE AREA THIS AFTERNOON...AS MIXING ENSUES LOOK FOR
SOUTH WINDS TO BECOME GUSTY BY LATE MORNING...CONTINUING THROUGH THE
LATE AFTERNOON. ESPECIALLY IN NORTHWEST ALABAMA WHERE THE SURFACE
PRESSURE GRADIENT WILL BE THE STRONGEST...LOOK FOR GUSTS TO 25 MPH
AT TIMES. WINDS IN NORTHEAST ALABAMA WILL BE SLIGHTLY LOWER AS A
MORE DIFFUSE GRADIENT EXISTS TOWARD THE CENTER OF THE SURFACE HIGH
OVER SOUTH GEORGIA. MADE SOME TWEAKS TO SKY GRIDS TO SHOW A THICKER
CIRRUS CANOPY THIS AFTERNOON...BUT MUCH OF THE GOING FORECAST IS IN
GOOD SHAPE ATTM.
&&
.AVIATION.../UPDATED FROM 12Z TAFS/
VFR CONDITIONS ARE MOSTLY EXPECTED WITH BUILDING HIGH CIRRUS THE
ONLY CLOUD COVER UNTIL SCATTERED LOW LEVEL CLOUDS ARRIVE LATE IN THE
FORECAST PERIOD. WINDS ARE THE MAIN CONCERN FOR THIS FORECAST WITH
AFTERNOON GUSTS GENERALLY AROUND 18-20 KTS OUT OF THE SSW...WHICH
COULD BE A CROSSWIND PROBLEM FOR THE 11/29 RUNWAY AT KMSL. AFTER
SUNSET...SURFACE WINDS SHOULD DECREASE BUT WINDS JUST OFF THE
SURFACE WILL CONTINUE TO INCREASE TO NEAR 40KTS. THIS WILL LEAD TO
LLWS AFTER 03Z AT BOTH TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 247 AM CST SAT NOV 12 2011/
WARM ADVECTION WILL CONTINUE ACROSS THE TENNESSEE VALLEY TONIGHT AND
INTO SUNDAY. INITIALLY...MID AND HIGH CLOUDS WILL STREAM EAST AND
NORTHEAST INTO THE AREA FROM THE SOUTHERN PLAINS TONIGHT AND INTO
SUNDAY. BOTH THE NAM/GFS MODELS ARE IN DECENT AGREEMENT IN DEVELOPING
AND MOVING LOWER CLOUDS INTO THE FORECAST AREA BY SUNDAY NIGHT AND
INTO EARLY MONDAY MORNING. WE WILL CONTINUE WITH A CHANCE/SLIGHT
CHANCE OF SHOWERS FOR MONDAY AFTERNOON AND MONDAY NIGHT AHEAD OF THE
MAIN COLD FRONT THAT IS PROGGED TO BE TO THE WEST OF THE FORECAST
AREA ON MONDAY NIGHT.
THE GFS AND NAM MODELS DIFFER IN RESPECT TO THE MOVEMENT OF THE NEXT
COLD FRONT THAT IS EXPECTED TO MOVE OUT OF THE PLAINS STATES BY
MONDAY AFTERNOON/EVENING AND THEN INTO THE FORECAST AREA BETWEEN
12-18Z TUESDAY. THE GFS MODEL SEEMS TO BE A LITTLE FAST WITH SYSTEM
MOVEMENT...AND FOR NOW...WILL CONTINUE WITH TIMING PRESENTED BY THE
NAM MODEL.
FORECAST SOUNDINGS FROM GFS/NAM/ECMWF ALL INDICATE DECENT SHEAR AND
STRONG LOW LEVEL JET DYNAMICS SETTING UP ACROSS THE AREA BY 12Z
TUESDAY JUST AHEAD OF THE FRONT. WILL BE WATCHING FOR THE DEVELOPMENT
OF A SQUALL LINE ON TUESDAY MORNING ALONG AND AHEAD OF THE COLD
FRONT THAT WILL BE WEST OF THE FORECAST AREA BY 12Z. THE COLD FRONT
SHOULD PUSH ON THROUGH THE FORECAST AREA DURING THE DAY.
PRECIP CHANCES LOOK PRETTY GOOD FOR TUESDAY AT THIS TIME AND WILL NOT
MAKE MUCH IN THE WAY OF CHANGES. LESSENED PRECIP CHANCES FOR TUESDAY
NIGHT...AS ALL MODELS INDICATE THAT PRECIP SHOULD BE OVER BY AROUND
OR SHORTLY AFTER 00Z WEDNESDAY.
IN THE EXTENDED PORTION OF THE FORECAST...AN AREA OF HIGH PRESSURE
WILL BUILD INTO THE AREA FROM THE WEST BEHIND THE COLD FRONT...WITH
COLDER TEMPERATURES IN THE 60-65 DEGREE RANGE EXPECTED FROM WEDNESDAY
TO FRIDAY ACROSS THE AREA. THE ECMWF/GFS MODELS ARE IN GOOD AGREEMENT
WITH THIS SOLUTION.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
AVIATION...CCC
PREV DISCUSSION...TT
UPDATE...JLL
Hazardous weather outlook, Nov 12, 4:37 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 AM CST SAT NOV 12 2011
ALZ001>010-016-TNZ076-096-097-131100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
437 AM CST SAT NOV 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A COLD FRONT WILL APPROACH THE SOUTHEAST HEADING INTO THE START OF
THE WORK WEEK. THIS WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS
INTO THE TENNESSEE VALLEY BY MONDAY AFTERNOON AND EVENING. COVERAGE
AND INTENSITY OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE
BY MONDAY NIGHT INTO TUESDAY...AS THE COLD FRONT PUSHES THROUGH
NORTHERN ALABAMA. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE BY
TUESDAY...PRODUCING SOME DAMAGING WIND AND LARGE HAIL. THE STORMS
ARE EXPECTED TO MOVE EAST OF NORTH ALABAMA INTO GEORGIA BY LATE
TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED THROUGH MONDAY...BUT IS POSSIBLE ON TUESDAY.
TT
Wildfire, Colbert
- When
- November 12, 10:00 AM CST to November 16, 3:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
A wildfire began near County Road 288 and spread toward County Road 284, south of Courtland. Another wildfire also occurred along Alabama Highway 33, north of the Langtown community. Approximately 1170 acres were burned due to the wildfires. No injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, November 12 to 13, 20111 death · 2 events
- High Wind in Colorado, November 12 to 13, 2011$750,000 · 95 kt wind · 17 events
- Winter Storm and High Wind in Colorado, November 12 to 13, 20114 injured · 100 kt wind · 8 events
- High Wind in Wyoming, November 12 to 14, 201159 kt wind · 22 events
- Heavy Snow in Wyoming, November 12 to 13, 201110 events
- Blizzard and Winter Weather in Colorado, November 12 to 14, 20119 events
- Heavy Snow in Montana, November 12 to 14, 20116 events
- Winter Storm in Montana, November 12 to 15, 20116 events
- Winter Storm and High Wind in Alaska, November 12, 201161 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 201159 kt wind · 4 events
- Winter Storm in Colorado, November 12 to 13, 20113 events
- Blizzard in Colorado, November 12 to 13, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354097.